MAUDE Adverse Event Report: Thoratec Corporation THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass

Thoratec Corporation THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass
Model Number 106015
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was concern for potential pump stop after the patient was placed on a mobile power unit (mpu) several times.The patient verbalized frequent alarms during the event, but the alarms were unable to be seen on routine interrogation.Upon review of the submitted log files, routine events were observed, and a pump stop was not able to be seen.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a pump stop was unable to be confirmed.The submitted log file was reviewed and captured the pump functioning as intended with no atypical alarms.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The patient remains ongoing on heartmate ii left ventricular assist system (lvas), serial number (b)(6), with no further related issues reported at this time.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate ii lvas ifu and the heartmate ii lvas patient handbook are currently available.The heartmate ii patient handbook section 3 ¿powering the system¿ instructs users to not connect an epc to an mpu, as the epc is not compatible.A low voltage alarm will sound if an epc is connected to an mpu.Section 7 of the ifu and section 5 of the patient handbook also address all system controller alarms, as well as the appropriate actions associated with them.Furthermore, the ifu and patient handbook provide information regarding events that may cause the pump to stop and how to prevent pump stops from occurring.The patient handbook also contains a section on handling emergencies and further instructs the user to call their hospital contact if the patient thinks that, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50899451
Report Number2916596-2026-2919785
Device Sequence Number16130438
Product Code DSQ
UDI-Device Identifier00813024011224
UDI-Public(01)00813024011224(17)160308
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/08/2016
Device Model Number106015
Device Catalogue Number106015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight147 LB